Hail, Lewis
- When
- May 20, 7:16 PM CST
- Where
- Lewis County, Hohenwald
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.550, -87.567
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 20, 3:01 PM CST, 4 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 401 PM CDT SAT MAY 20 2006 .SHORT TERM...AT 20Z, SURFACE BOUNDARY WAS SOUTH OF CROSSVILLE AND NASHVILLE, BUT NORTH OF JACKSON, TENNESSEE. STRONG TEMPERATURE GRADIENT EXISTS ACROSS MIDDLE TENNESSEE, WITH 74 DEGREES AT CKV, 78 AT BNA, AND 90 AT MKL, MSL, AND HSV. EARLIER CONVECTION THAT FORMED OVER THE NASHVILLE METRO AREA AND PROMPTED SEVERE THUNDERSTORM WATCH 366 MOVED SOUTHEASTWARD ACROSS THE CUMBERLAND PLATEAU, AND WELL AWAY FROM THE MID STATE. THEREFORE, THE WATCH WAS CANCELED ABOUT AN HOUR AGO. .LONG TERM...LOOK FOR THE SURFACE BOUNDARY TO STALL OVER SOUTHERN MIDDLE TENNESSEE OVERNIGHT, THEN MOVE NORTHWARD AGAIN AS A WARM FRONT TOMORROW AND TOMORROW NIGHT AS A MID-LEVEL LOW HEIGHT CENTER DEVELOPS TO OUR WEST. SHORTWAVE WILL MOVE ACROSS MIDDLE TENNESSEE MONDAY MORNING, FINALLY BRINGING US DRIER, COOLER AIR AS HIGH PRESSURE BUILDS IN FROM THE UPPER MIDWEST. THE NEXT WEATHER SYSTEM WILL MOVE INTO MIDDLE TENNESSEE ON WEDNESDAY AHEAD OF A LOW PRESSURE CENTER THAT WILL DEVELOP OVER THE CENTRAL PLAINS, THEN DIVE SOUTHEASTWARD INTO THE OHIO VALLEY BY FRIDAY MORNING. MIDDLE TENNESSEE REMAINS UNDER A SLIGHT RISK OF SEVERE WEATHER OVERNIGHT, ALTHOUGH IT APPEARS THAT OUR CHANCE OF SEVERE HAS COME AND GONE. SOME STORMS MAY FORM IN THE VICINITY OF THE SURFACE BOUNDARY OVERNIGHT, BUT WILL LIKELY REMAIN LESS THAN SEVERE. OUR WESTERN COUNTIES ARE UNDER A SLIGHT RISK TOMORROW AND TOMORROW NIGHT, WITH ANOTHER CHANCE OF SEVERE STORMS COMING ON WEDNESDAY. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 63 80 58 77 / 30 40 40 20 CLARKSVILLE 59 79 56 77 / 30 40 40 20 CROSSVILLE 58 79 54 74 / 30 30 30 20 && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && ROSE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 330 AM CDT SAT MAY 20 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-211030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 330 AM CDT SAT MAY 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATER TODAY AND TONIGHT. THE BEST CHANCE OF THUNDERSTORMS WILL BE OVER SOUTH AND WEST PORTIONS OF MIDDLE TENNESSEE. AN OLD FRONTAL BOUNDARY AND UPPER LEVEL DISTURBANCES MOVING SOUTHEAST WILL PROVIDE THE FOCUS FOR ISOLATED SEVERE STORMS...WITH HAIL AND DAMAGING WINDS BEING THE MAIN THREATS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THUNDERSTORM COMPLEXES WILL POSSIBLY MOVE SOUTHEAST ACROSS THE MIDSTATE ON SUNDAY...AND AGAIN ON WEDNESDAY AND THURSDAY. CONSEQUENTLY...THERE IS A SLIGHT RISK OF SEVERE WEATHER DURING THESE PERIODS. .SPOTTER INFORMATION STATEMENT... BECAUSE OF THE ISOLATED NATURE OF SEVERE WEATHER...SPOTTER AND EMERGENCY MANAGER ACTIVATION IS NOT LIKELY. GIRODO
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 306 PM CDT SAT MAY 20 2006 TNZ028-030-032-062>066-075-077>080-202100- BEDFORD-CANNON-COFFEE-CUMBERLAND-DEKALB-GRUNDY-PUTNAM-RUTHERFORD- SMITH-VAN BUREN-WARREN-WHITE-WILSON- 306 PM CDT SAT MAY 20 2006 ...SEVERE THUNDERSTORM WATCH 366 HAS BEEN CANCELED... THE CLUSTER OF THUNDERSTORMS THAT PROMPTED SEVERE THUNDERSTORM WATCH 366 HAS MOVED WELL OUT OF THE AREA. THE ATMOSPHERE HAS STABILIZED SIGNIFICANTLY, AND THE THREAT OF SEVERE WEATHER HAS PASSED. ROSE
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 735 PM CDT SAT MAY 20 2006 TNZ056-058-093>095-210130- GILES-LAWRENCE-LEWIS-PERRY-WAYNE- 735 PM CDT SAT MAY 20 2006 ...STRONG THUNDERSTORMS WERE AFFECTING GILES...LAWRENCE...LEWIS... PERRY AND WAYNE COUNTIES... AT 734 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTH OF LAWRENCEBURG TO 11 MILES SOUTHWEST OF LINDEN...MOVING EAST-SOUTHEAST AROUND 15 MPH. PEOPLE IN GILES...LAWRENCE...WAYNE...LEWIS AND PERRY COUNTIES... INCLUDING THE CITIES OF WAYNESBORO AND LAWRENCEBURG...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THESE STORMS. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 1 AM FOR SOUTHWEST MIDDLE TENNESSEE. 31
The Nashville radar (KOHX), 119 km away, was scanning. The volume nearest the first event began at 01:15 UTC.
3 hail. Local standard time, as filed.
EMA official reported large hail in the northern part of the county.
Power was reported out in the western part of the city.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2006Every state in 2006This day in weather historyWarnings in Tennessee, May 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506400, 5506401, 5506402.